Hail, Bradford
- When
- February 3, 7:12 PM EST
- Where
- Bradford County, Sampson City
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.917, -82.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 3, 2:05 PM EST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EST FRI FEB 3 2006 ...SLIGHT RISK OF SEVERE STORMS THOUGH THIS EVENING... .SHORT TERM...STORM OUTFLOW FROM LAST NIGHT MADE IT MUCH FURTHER SOUTH THAN MODEL PROJECTIONS AND REMAINS AT THIS HOUR OVER CENTRAL FLORIDA...DESPITE AREAS NORTH OF THIS REMAINING IN SOUTHERLY FLOW. MAIN PROBLEM FOR THE SHORT TERM IS THE POOR MODEL INITIALIZATION AND PROJECTIONS THROUGH 6H WHICH ARE ALREADY WAY OVERDONE. MODEL SOUNDINGS FROM THE GFS SHOW AN IMPRESSIVE SOUTHERLY JET DEVELOPING OVER THE OCALA AREA AT THIS HOUR...LIFTING OVER CURRENT CENTRAL FLORIDA BOUNDARY. THIS PRODUCES A BULLSEYE OF OMEGA AND CONVECTIVE ACTIVITY FROM INTERSTATE 10 SOUTHWARD FOR THIS AFTERNOON. THUS FAR...THIS HAS NOT OCCURRED AND MAIN CONVECTIVE DEVELOPMENT HAS BEEN CENTERED AROUND DIFFLUENT SIGNATURE ALOFT RATHER THAN ISENTROPIC LIFT. WILL USE CONCEPTUAL MODEL FOR CURRENT SETUP FOR THE SHORT TERM FORECAST. EXPECT RAIN SHIELD CURRENTLY IN PLACE TO REMAIN QUASI- STATIONARY WITH SOME DEVELOPMENT NORTHWARD THROUGH LATE THIS AFTERNOON AS MORE MODEST 850 SOUTHERLY FLOW COMMENCES. AS LOW DEVELOPS FURTHER OVER THE LOWER MISSISSIPPI VALLEY THIS EVENING IN RESPONSE TO DIGGING TROUGH...EXPECT DIVERGENT SIGNATURE ALOFT TO ESTABLISH ITSELF OVER THE FLORIDA PORTION AND WILL CARRY HIGHEST POPS THERE. EXPECT GEORGIA PORTION TO REMAIN IN BETWEEN CONVECTIVE FOCI WITH ENERGY WEST OF THE AREA LIFTING NORTH AND DIFFLUENT RAIN SHIELD OVER FLORIDA REMAINING TO THE SOUTH. WILL THEREFORE UNDERCUT MOS POPS OVER THE GEORGIA PORTION FOR TONIGHT. AS FAR AS SEVERE POTENTIAL...DEWPOINTS CREEPING INTO THE LOWER 60S OVER THE SUWANNEE VALLEY POSE SOME CONCERN AS CELLS DEVELOPING NORTH OF THE WARM FRONT MAY BE CLOSE ENOUGH TO THE SURFACE TO PRODUCE DAMAGING WIND GUSTS. SECONDARY SEVERE POTENTIAL COMES INTO GEORGIA PORTION LATER TONIGHT AS COLD FRONT SWINGS THROUGH. CONTINUED MODIFICATION OF THE AIRMASS PRIOR TO FRONT WILL MEAN A CONTINUATION OF SLIGHT RISK POTENTIAL. RESIDUAL SHOWERS TO BE ONGOING AT 12Z SATURDAY FOR THE SOUTHERN HALF...BUT A RAPID CLEARING IN STORE UP TO 18Z. HIGH PRESSURE WILL BUILD IN SATURDAY NIGHT THOUGH THE REMAINDER OF THE WEEKEND. COLDEST MORNING LOOKS TO BE SUNDAY MORNING AS LIGHT DRAINAGE FLOW REGIME TAKES SHAPE. PARENT HIGH ORIGINS NOT VERY COLD AND EXPECT VERY BORDERLINE FREEZE CONDITIONS SUNDAY AND POSSIBLE MONDAY MORNINGS. .LONG TERM...LONG WAVE TROUGH BECOMES MORE BROAD IN THE EXTENDED BUT STILL FAVORS THE EAST COAST. WILL THEREFORE SEE SOME DISTURBANCES DROPPING THROUGH THE TROUGH BUT WITHOUT TAPPING MUCH IN THE WAY OF GULF MOISTURE. SLIGHT CHANCE POPS IN STORE FOR TUESDAY...OTHERWISE A DRY PERIOD IN STORE. && .MARINE...WILL REINTRODUCE SMALL CRAFT ADVISORY HEADLINE FOR OFFSHORE AT 00Z AND SMALL CRAFT CAUTION FOR THE NEARSHORE WATERS. WILL HOLD OFF ON ADVISORY FOR THE NEARSHORE WATERS FOR NOW...BUT SUSPECT MID SHIFT MAY NEED TO UPGRADE THIS SECTION AS WELL. PROLONGED PERIOD OF 20-25 KT WINDS ACROSS THE OFFSHORE WATERS WILL PRODUCE 7 TO 8 FT SEAS THRU THE WEEKEND. && .FIRE WEATHER...LOW-LEVEL MOISTURE WILL CONTINUE HIGH UNTIL FRONT PASSES THRU THE AREA SAT AFTN. WENT AHEAD AND ISSUED A FIRE WX WATCH FOR SUN AS EVENT LOOKS LIKE A SLAM DUNK WITH 25% RH VALUES AND SUSTAINED WINDS IN EXCESS OF 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AMG 55 60 33 56 / 40 10 0 0 SSI 57 64 34 56 / 60 10 0 0 JAX 60 66 33 58 / 70 20 0 0 SGJ 61 66 35 58 / 70 50 0 0 GNV 60 65 33 60 / 70 30 0 0 OCF 61 66 35 61 / 70 50 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...FIRE WX WATCH SUN AFTN FOR ALL OF NE FL. GA...NONE. MARINE...SMALL CRAFT ADVISORY THIS EVENING THRU SUN MORNING ALTAMAHA SOUND TO FLAGLER BEACH 20 TO 60 NM OFFSHORE. && PUBLIC...DEESE MARINE/FIRE WX...CARROLL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EST FRI FEB 3 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 502 PM EST FRI FEB 3 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA UNTIL 9 PM EST... A MOIST AND UNSTABLE AIR MASS OUT AHEAD OF AN APPROACHING UPPER DISTURBANCE WILL HELP GENERATE THUNDERSTORMS...SOME POSSIBLY SEVERE THIS EVENING. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION STATEMENT THAT HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TEMPERATURES WILL FALL TO NEAR FREEZING SUNDAY MORNING ACROSS INLAND NORTHEAST FLORIDA AND ACROSS ALL OF NORTHEAST FLORIDA MONDAY MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALSO PROMOTE FROST FORMATION MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 635 PM EST FRI FEB 3 2006 GAZ150-164-040000- CHARLTON-WARE- 635 PM EST FRI FEB 3 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG WINDS AND HAIL VALID UNTIL 700 PM EST... AT 635 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES SOUTHWEST OF FOLKSTON...OR ABOUT 10 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 700 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 637 PM EST FRI FEB 3 2006 FLZ024-GAZ166-040015- COASTAL CAMDEN-NASSAU- 637 PM EST FRI FEB 3 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EST... AT 637 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF YULEE...OR ABOUT 8 MILES NORTH OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE... ST. MARYS...FERNANDINA BEACH...KINGS BAY BASE...DUNGENESS AND CUMBERLAND ISLAND THROUGH 715 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 8 NE KEYSTONE HEIGHTS 29.86N 81.94W
02/03/2006 1.00 INCH CLAY FL TRAINED SPOTTER
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 656 PM EST FRI FEB 3 2006 GAZ136-150>152-040030- BRANTLEY-PIERCE-WARE-WAYNE- 656 PM EST FRI FEB 3 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...WARE... PIERCE AND WAYNE COUNTIES FOR SMALL HAIL VALID UNTIL 730 PM EST... AT 656 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF HOBOKEN...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOBOKEN...NAHUNTA... RAYBON...HORTENSE AND BROADHURST THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 W GAINESVILLE 29.67N 82.42W
02/03/2006 0.88 INCH ALACHUA FL PUBLIC
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 10 NE KEYSTONE HEIGHTS 29.88N 81.92W
02/03/2006 1.75 INCH CLAY FL FIRE DEPT/RESCUE
&&
PPThe Jacksonville radar (KJAX), 79 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488693.